Alert archive / Arkansas / Flash Flood Warnings in 2019
Flash Flood Warning 50, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jun 5, 2019, 3:03 PM CDT for Crawford County, Sebastian County, Arkansas; LeFlore County, Sequoyah County, Oklahoma. It was in force for 5 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2019, 3:03 PM CDT (20:03 UTC)
- Expired
- Jun 5, 2019, 8:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, AR, Sebastian County, AR, LeFlore County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 17 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 3:03 PM CDT | FLASH FLOOD | Fort Smith, AR | HIGH WATER REPORTED ON S. 28TH ST. NEAR HIGHWAY 71 S AND ON HIGHWAY 271 NEAR TEXAS ROAD. |
| Jun 5, 3:18 PM CDT | FLASH FLOOD | Fort Smith, AR | WATER RESCUE HIGHWAY 271 S IN THE VICINITY OF JENNY LIND AND CAVANAUGH...SOUTH FORT SMITH. CARS STALLED IN HIGH WATER ON HOLLY AVE. |
| Jun 5, 3:33 PM CDT | FLASH FLOOD | Van Buren, AR | WATER OVER SANDSTONE DRIVE. |
| Jun 5, 3:50 PM CDT | FLASH FLOOD | Pocola, OK | FLOODING ON POCOLA BLVD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1002 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
646 WGUS54 KTSA 052003 FFWTSA ARC033-131-OKC079-135-060100- /O.NEW.KTSA.FF.W.0050.190605T2003Z-190606T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Tulsa OK 303 PM CDT Wed Jun 5 2019 The National Weather Service in Tulsa has issued a * Flash Flood Warning for... Southwestern Crawford County in northwestern Arkansas... Northwestern Sebastian County in west central Arkansas... Southeastern Sequoyah County in east central Oklahoma... Northeastern Le Flore County in southeastern Oklahoma... * Until 800 PM CDT. * At 303 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. 2 to 3 inches of rain have fallen. Flash flooding is expected to begin shortly. * Some locations that may experience flooding include... Fort Smith... Van Buren... Cedarville... Mountainburg... Alma... Barling... Pocola... Roland... Spiro... Arkoma... Bonanza... Moffett... Rudy... Fort Smith Regional Airport... Figure Five... Jenny Lind... Kibler... Concord... Shibley... Rye Hill... Additional rainfall amounts of 1 to 2 inches are possible in the warned area. This includes the following highways, Interstate 40 in Arkansas between mile markers 0 and 15. Interstate 40 in Oklahoma between mile markers 323 and 328. Interstate 540 between mile markers 1 and 14. Interstate 49 between mile markers 22 and 29. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3564 9409 3522 9431 3515 9465 3554 9448 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 3:01 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 5, 3:01 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 301 PM CDT Wed Jun 5 2019 .DISCUSSION... Convection has gradually expanded in coverage this afternoon across southeast OK/western AR in advance of weak southern stream wave across TX. These slow movers have been very efficient rainfall makers, with a few mesonet sites (and KFSM) reporting rain rates around 1-2 inches per hour. Some small hail and gusty winds will also be possible. Looking farther west, convection has developed in areas west of SPS and agitated CU field suggests this activity will develop into southwestern/central OK over the next several hours. Will maintain chance PoPs areawide this evening/overnight, although CAMS suggests that most of the activity will weaken with the loss of heating. Upper low currently across NM will into OK by tomorrow, with shower/thunderstorms chances increasing during the afternoon. The best chances should generally be along the northern and eastern periphery of the upper system, which would put the highest PoPs across most of northeast OK into northwest AR. Locally heavy rainfall will remain the biggest concern given the slow movement of storms and PW values running around 1.5-1.85 inches. Given the expected scattered nature of the convection, will hold off on a flash flood watch at this time, although evening/night shift will need to re-evaluate. Scattered showers/storms will persist into Thursday night near the track of the upper system, with better chances shifting into far eastern OK/western by Friday. Upper low will finally get a kick east as a strong upper system moves into the Pacific northwest. As the upper wave swings through the northern/central Plains, a rather strong cold front will move through later Sunday into Monday. This will bring a cooler and less humid airmass to the region for early next week. Another upper system and associated frontal system could bring our next chance of showers/storms by mid-week. && .PRELIMINARY POINT TEMPS/POPS... TUL 69 81 66 82 / 40 80 70 50 FSM 70 82 68 84 / 40 80 70 70 MLC 68 80 65 82 / 40 80 70 50 BVO 67 82 66 82 / 40 80 60 50 FYV 66 79 64 79 / 30 80 70 70 BYV 66 82 66 79 / 30 70 70 70 MKO 68 80 65 81 / 40 80 70 60 MIO 67 81 66 81 / 30 70 70 70 F10 67 79 65 81 / 40 80 70 50 HHW 69 81 67 83 / 40 70 60 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...05 LONG TERM....18
Hazardous weather outlook, Jun 5, 1:41 PM CDT, 1 hour 22 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 141 PM CDT Wed Jun 5 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 141 PM CDT Wed Jun 5 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Southeast Oklahoma and West Central Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Southeast Oklahoma and West Central Arkansas. ONSET...Ongoing. DISCUSSION... Showers and thunderstorms will remain scattered across west- central Arkansas and southeast Oklahoma, mainly south of I-44 through the afternoon. Locally heavy rainfall will be possible with the rapid of onset of flash flooding due to the already saturated ground. A few strong storms remain possible into early evening with marginally severe wind gusts to 50 mph and hail to penny size. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential. FRIDAY and Saturday...Thunderstorm Potential. SUNDAY through Tuesday...No Hazards. EXTENDED DISCUSSION... An upper low over New Mexico will move east across the southern Great Plains on Thursday. Thunderstorms will continue to increase in number through the day along with the threat of heavy rainfall and localized flash flooding. The overall threat of storms will decrease over the weekend once the upper level system exits the region. EMERGENCY MANAGEMENT PLANNING STATEMENT... Continue to monitor the latest forecasts, especially in areas that are still dealing with overland flooding. Lake levels remain well above normal and any additional heavy rain may lead to increased river levels. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 5, 12:59 PM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1259 PM CDT Wed Jun 5 2019
ARZ029-051815-
Sebastian AR-
1259 PM CDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SEBASTIAN COUNTY UNTIL
115 PM CDT...
At 1259 PM CDT, a strong thunderstorm was located over Burnville,
moving northeast at 10 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Greenwood... Mansfield...
Huntington... Bloomer...
Excelsior... Washburn...
Burnville... Milltown...
Crossroads... Witcherville...
Dayton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3514 9414 3510 9414 3508 9420 3508 9422
3506 9425 3506 9423 3505 9425 3520 9434
3531 9414 3525 9408 3522 9408 3520 9406
3520 9405 3521 9405 3519 9403 3514 9403
TIME...MOT...LOC 1759Z 238DEG 9KT 3517 9421Special weather statement, Jun 5, 2:12 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Tulsa OK
212 PM CDT Wed Jun 5 2019
ARZ019-020-029-052000-
Sebastian AR-Franklin AR-Crawford AR-
212 PM CDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN...SOUTH
CENTRAL CRAWFORD AND NORTHERN SEBASTIAN COUNTIES UNTIL 300 PM CDT...
At 212 PM CDT, a strong thunderstorm was located over Fort Smith
Regional Airport, moving east at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Fort Smith... Van Buren...
Charleston... Greenwood...
Alma... Barling...
Lavaca... Dyer...
Bonanza... Bloomer...
Fort Smith Regional Airport... Jenny Lind...
Kibler... Central City...
Shibley... Mill Creek...
Rye Hill... Ursula...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 14 and 18.
Interstate 540 between mile markers 2 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3521 9441 3528 9444 3532 9443 3540 9443
3552 9413 3527 9402
TIME...MOT...LOC 1912Z 251DEG 11KT 3533 9436The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 12:59 PM CDT | Special Weather Statement | TSA | Sebastian | 16 min |
| Jun 5, 2:12 PM CDT | Special Weather Statement | TSA | Sebastian | 48 min |
| Jun 5, 2:37 PM CDT | Areal Flood Advisory | TSA | Crawford, Sebastian | 3 hr |
| Jun 5, 3:45 PM CDT | Flash Flood Warning | TSA | Choctaw, Pushmataha | 5 hr |
Nearby
Flash Flood Warnings in Arkansas, 2019Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.